Back to Ask the Diabetes Team Ask the Diabetes Team

From Elyria, Ohio, USA:

I am a 34 year old male, was diagnosed with type 1 diabetes about five months ago after being admitted with a 1370 mg/dl [76.1 mmol/L] blood glucose and a hemoglobin A1c of 14%, and now I seem to be in a honeymoon period as I have cut back shots to less than 10% of previous dosages while maintaining stable glucose levels. I am also on Glucophage [metformin]. Is it recommended that I continue my low level insulin shots even though they might not be necessary? I have heard that doing so can help prolong the honeymoon period.


It is commonly described that good control during the honeymoon phase maximizes its duration. I would suggest you want to maximize your sugar control, but you have to use good decision-making because it is undesirable to have low sugars all the time. I suggest you check with your physician about your insulin dosing.


Original posting 28 Oct 2001
Posted to Honeymoon


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:26
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.